Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 47, NWS Raleigh, NC

July 15, 2025Chatham County, Durham County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 15, 2025, 6:37 AM EDT for Chatham County, Durham County, Wake County, North Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2025, 6:37 AM EDT (10:37 UTC)
Expired
Jul 15, 2025, 10:30 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Durham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:15 AM EDTFLASH FLOOD3 W Jordan Lake, NCMount Gilead Church Rd closed due to flooding between US-64 and Sugar Lake Rd.
Jul 15, 8:15 AM EDTFLASH FLOOD3 W Jordan Lake, NCMount Gilead Church Rd closed due to flooding between US-64 and Sugar Lake Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WGUS52 KRAH 151037
FFWRAH
NCC037-063-183-151230-
/O.NEW.KRAH.FF.W.0047.250715T1037Z-250715T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
637 AM EDT Tue Jul 15 2025

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Northeastern Chatham County in central North Carolina...
  Southeastern Durham County in central North Carolina...
  West Central Wake County in central North Carolina...

* Until 830 AM EDT.

* At 637 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Cary, Pittsboro, RDU International, Apex, Morrisville, Carpenter, 
  Jordan Lake, Parkwood, Crosswinds Campground, Crosswinds Boating 
  Center, Research Triangle, Jordan Lake State Rec Area, Seaforth 
  Boat Dock, Fearrington and William B Umstead State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3592 7867 3583 7868 3579 7873 3575 7880
      3567 7899 3565 7911 3566 7917 3582 7913
      3586 7902 3594 7884

FLASH FLOOD...RADAR INDICATED

$$

26
3 follow-up statements
269 
WGUS72 KRAH 151155
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
755 AM EDT Tue Jul 15 2025

NCC063-183-151205-
/O.CAN.KRAH.FF.W.0047.000000T0000Z-250715T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Durham NC-Wake NC-
755 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN DURHAM AND WEST 
CENTRAL WAKE COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
      3584 7891 3579 7893 3568 7897 3567 7899
      3565 7911

$$

NCC037-151230-
/O.CON.KRAH.FF.W.0047.000000T0000Z-250715T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham NC-
755 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT THIS 
MORNING FOR NORTHEASTERN CHATHAM COUNTY...

At 755 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Durham, Pittsboro, Seaforth Boat Dock, Crosswinds Boating Center, 
  Jordan Lake State Rec Area, Jordan Lake, Crosswinds Campground and 
  Fearrington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
      3584 7891 3579 7893 3568 7897 3567 7899
      3565 7911

FLASH FLOOD...RADAR INDICATED

$$

Leins
833 
WGUS52 KRAH 151219
FFWRAH
NCC037-151430-
/O.EXT.KRAH.FF.W.0047.000000T0000Z-250715T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
819 AM EDT Tue Jul 15 2025

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Northeastern Chatham County in central North Carolina...

* Until 1030 AM EDT.

* At 819 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Durham, Pittsboro, Seaforth Boat Dock, Crosswinds Boating Center, 
  Jordan Lake State Rec Area, Jordan Lake, Crosswinds Campground and 
  Fearrington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
      3584 7891 3579 7893 3568 7897 3567 7899
      3565 7911

FLASH FLOOD...RADAR INDICATED

$$

Leins
270 
WGUS72 KRAH 151424
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1024 AM EDT Tue Jul 15 2025

NCC037-151434-
/O.EXP.KRAH.FF.W.0047.000000T0000Z-250715T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham NC-
1024 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT THIS MORNING FOR 
NORTHEASTERN CHATHAM COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
      3584 7891 3579 7893 3568 7897 3567 7899
      3565 7911

$$

Leins

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:05 AM EDT, 32 minutes earlier.

Area forecast discussion, Jul 15, 6:05 AM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
605 AM EDT Tue Jul 15 2025

.SYNOPSIS...
Sub-tropical high pressure will extend from near Bermuda to the
Carolinas throughout the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 600 AM Tuesday...

Updated the forecast to beef POP significantly from Davidson to Wake
and Franklin Counties were moisture pooling was occurring on the
southern edge of the H925 to H850 front. PWs were in excess of
2 inches from near RDU into SE VA. There was also lingering
instability in this region with moisture convergence at the
surface due to previous southward moving outflows. CAMS
are finally picking up on some of the convection especially around
the Triangle, which should persist a few hours this morning during
the rush. Slow moving storms will pose an isolated flash flood
threat around portions of the Triangle.

Isolated flash flooding will be possible again this afternoon and
evening with the region in a marginal (level 1 of 4 risk) of
excessive rainfall.

Antecedent wet ground will result in easier and quicker flash flood
potential with the heavier downpours, especially over the western
and northern Piedmont.

The Triad area appears most vulnerable to potential isolated flash
flooding this afternoon and evening. Even though all of our region
is in the marginal risk of excessive rainfall, the NW Piedmont has
the higher probabilities of additional thunderstorms today per most
guidance and the latest CAMS. This region is also the wettest with
the past few days bringing plenty of heavy rain events. Greensboro
was already approaching 8 inches of rain for the month and it is not
even half over yet. This is already double the monthly 30 year
average. In addition, Scattered thunderstorms are expected to
develop again this afternoon and linger well into the evening. The
focus will be on the western and northern Piedmont locations where
basin averages of around 1 inch can be expected QPF wise. However,
some locations will likely top 2-3 inches locally. This would
produce additional flash flooding. The heaviest rains are not
expected to be widespread, limiting the potential scope of the flash
flooding to mainly localized or urban areas. To the east and south,
widely scattered storms are expected with locally 1+ inch of rain.
The instability is expected to be less today than in previous days
limiting the severe damaging wind threat. However, an isolated
damaging wind gust with the stronger cores. Highs will generally be
87-92. Lows tonight should be 70-75.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 340 AM Tuesday...

Lower chance of PM storms, but remaining hot and humid.

The highest moisture levels will gradually shift a bit west and
north on Wednesday with the upper ridge building in the
southeast U.S. from off the SW Atlantic. This should limit the
convection to widely scattered PM activity. The highest probabilities
will be along the SE Coastal Plain (sea breeze) and tucked up along
the Blue Ridge. Highs will be a few degrees warmer with partly to
mostly sunny afternoon skies (90-95). Lows generally in the lower to
mid 70s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 400 AM Tuesday...

* Hot temperatures, probably a degree or three higher than NBM ones
  used to populate the current official forecast, will remain
  anomalously warm and well in the 70s each night and yield Moderate
  to Major HeatRisk through the forecast period.

* Only very localized outflow relief from the heat may briefly grow
  in coverage Sat, when diurnal convection may attain maximum
  coverage in cntl NC

A sub-tropical anticyclone will progress from the swrn N. Atlantic
to the Southeast through the weekend, with perhaps some minimally
decreasing heights across the srn Middle Atlantic Sat-Mon, when the
models hint that a weakness may develop between the center of that
ridge and another forecast to progress across the sub-tropical N.
Atlantic. Such a solution would cause mid-level flow to assume a
more wnwly component and direct shortwave impulses and/or MCV into
at least the nrn half of NC by Sat.

At the surface, high pressure will span from near Bermuda to the
South Atlantic coast, with varying degrees of troughing on its
wrn/nwrn periphery, in the lee of the srn and cntl Appalachians, and
also a daily sea breeze. A convective outflow-reinforced front may
briefly settle across VA and perhaps nern NC on Sat, as the
aforementioned flow aloft veers and introduces the possibility of
very weakly falling heights aloft.

The increasingly-influential, subsident ridging aloft will tend to
suppress diurnal convection away from the Blue Ridge/terrain
forcing, Piedmont trough, and sea breeze, and related small outflows
through at least Fri - with probably only scattered coverage along
those features. Sat will offer the relative highest probability of
diurnal convection, when the aforementioned outflow-reinforced front
will probably make its closest approach. It will otherwise remain
hot and humid, with high temperatures generally a couple of
categories above average and low temperatures two to three
categories above average.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 120 AM Tuesday...

Scattered showers and storms may persist over portions of the region
through 09z-11z, before finally dying off. The GSO/INT areas and
possibly RDU will have the higher chances of showers/storms.
Otherwise, generally VFR conditions will give way to the development
of IFR to LIFR stratus at many locations. This stratus will lift out
between 12z and 14z. Expect another chance of showers/storms this
afternoon and evening, with the higher probabilities from the Triad
to the Triangle between 18z and 05z.

Outlook: Sub-tropical high pressure over the western Atlantic will
favor a typical summertime regime of scattered PM convection and
patchy late night and early morning fog/stratus through late week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett/MWS
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...MWS
AVIATION...Badgett/CBL
Hazardous weather outlook, Jul 15, 5:15 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
515 AM EDT Tue Jul 15 2025

NCZ007>011-021>026-038>041-073>076-160915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
515 AM EDT Tue Jul 15 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms with locally heavy rainfall are expected
again this afternoon and evening. Isolated flash flooding is
possible. The areas most vulnerable are the Triad region east across
the northern Piedmont into portions of the Triangle Area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of widespread hazardous weather is low at this time.

NCZ027-028-042-043-077-078-083>086-088-089-160915-
Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
515 AM EDT Tue Jul 15 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

The chance of widespread hazardous weather is low at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of widespread hazardous weather is low at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:10 PM EDTSpecial Weather StatementRAHForsyth50 min
Jul 14, 8:15 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Randolph, Stanly3 hr
Jul 14, 8:33 PM EDTSpecial Weather StatementRAHMontgomery42 min
Jul 14, 8:41 PM EDTSpecial Weather StatementRAHGuilford49 min
Jul 14, 8:56 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth2 hr
Jul 14, 9:15 PM EDTSpecial Weather StatementRAHMoore45 min
Jul 15, 12:14 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Jul 15, 2:19 AM EDTAreal Flood AdvisoryRAHDavidson, Randolph106 min
Jul 15, 6:26 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Wake2 hr
Jul 15, 8:50 AM EDTFlash Flood WarningRAHChatham, Lee3 hr
Jul 15, 3:03 PM EDTSpecial Weather StatementRAHGranville, Person, Vance, Warren57 min
Jul 15, 3:09 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Jul 15, 3:10 PM EDTSpecial Weather StatementRAHHalifax65 min
Jul 15, 3:46 PM EDTSpecial Weather StatementRAHPerson59 min
Jul 15, 3:57 PM EDTAreal Flood AdvisoryRAHHalifax, Warren3 hr
Jul 15, 4:22 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Guilford, Orange, Person5 hr
Jul 15, 4:40 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford50 min
Jul 15, 5:37 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Orange3 hr
Jul 15, 5:40 PM EDTSpecial Weather StatementRAHAlamance, Guilford50 min
Jul 15, 5:52 PM EDTFlash Flood Warning Considerable damage threatRAHGuilford3 hr
Jul 15, 5:55 PM EDTSpecial Weather StatementRAHJohnston65 min
Jul 15, 6:52 PM EDTSpecial Weather StatementRAHGuilford53 min
Jul 15, 7:38 PM EDTFlash Flood WarningRAHGuilford, Randolph57 min
Jul 15, 7:46 PM EDTSpecial Weather StatementRAHCumberland59 min
Jul 15, 7:55 PM EDTFlash Flood Warning Considerable damage threatRAHForsyth3 hr

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.